MAUDE Adverse Event Report: CONMED LARGO INFINITY RETRO-REAMER, 10MM; BIT, SURGICAL

CONMED LARGO INFINITY RETRO-REAMER, 10MM; BIT, SURGICAL
Model Number KRR100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the krr100, infinity retro-reamer, 10mm, was being used during a reconstruction acl allinside procedure on (b)(6)23 when it was reported ¿the cutting tip is broken¿.Further assessment questioning found that ¿the tip was recovered.It came out still attached to the drill bit¿.The procedure was completed with a 10-minute delay and the use of an alternate retro drill device.There was no report of injury, medical intervention, or hospitalization for the patient or user.The current status of the patient was reported as ¿unknown, no news reported¿.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the krr100, infinity retro-reamer, 10mm, was being used during a reconstruction acl allinside procedure on (b)(6) 2023 when it was reported ¿the cutting tip is broken.¿.Further assessment questioning found that ¿the tip was recovered.It came out still attached to the drill bit.¿.The procedure was completed with a 10-minute delay and the use of an alternate retro drill device.There was no report of injury, medical intervention, or hospitalization for the patient or user.The current status of the patient was reported as ¿unknown, no news reported.¿.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The returned used device, item krr090 was evaluated per print (b)(4) and confirm the reported problem.Reamer found broken off at the tip.Broken piece was returned for evaluation.The probable cause for this is the application of too much force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 12 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised not to use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Exercise care in the use of the handpiece holding the reamer to minimize side or bending loads to the reamer which may cause reamer breakage and/or oversized tunnels.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
INFINITY RETRO-REAMER, 10MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17146027
Report Number1017294-2023-00054
Device Sequence Number5578043
Product Code GFG
UDI-Device Identifier20845854083540
UDI-Public(01)20845854083540(17)240128(10)1262022
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model NumberKRR100
Device Catalogue NumberKRR100
Device Lot Number1262022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic